MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW VARIAX 2 T10, FULL THREAD, 3.5MM / L12MM; SCREW, FIXATION, BONE

STRYKER GMBH LOCKING SCREW VARIAX 2 T10, FULL THREAD, 3.5MM / L12MM; SCREW, FIXATION, BONE
Catalog Number 657312S
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "variax superior lateral plate was used and the locking screw was not locking in the distal hole.(2 locations).".
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.An nc and a capa had been previously address in order to address the recurring incident regarding locking issues with variax2 t8 and t10 screws.The design modifications resulting from the capa in order to increase the torque to failure of t10 screws have not been implemented yet (as of december 2025).Nc and capa investigations have determined that user-related error is the most usual root cause of the locking issue, such as applying excessive torque during implantation or inserting the screw outside the recommended ¿15° to 15° range.However, without the devices, it was not possible to perform a complete investigation and therefore, the root cause of this complaint could not be determined.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
LOCKING SCREW VARIAX 2 T10, FULL THREAD, 3.5MM / L12MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23509760
Report Number0008031020-2025-02051
Device Sequence Number13187847
Product Code HWC
UDI-Device Identifier07613327086829
UDI-Public07613327086829
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132502
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number657312S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer12/04/2025
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date12/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown